Long story short I have suffered from severe anxiety since a child and have finally accepted some help. I was prescribed propranolol beta blockers which have not worked for me, I was then prescribed Sertraline at 50mg and started taking these this morning- within 3 hours and for the whole day I have been unable to get off the sofa due to headaches, nausea and diarrhoea (I got off the sofa for that one) I guess I’m just wanting some reassurance this is normal. Thanks:)
My daughter started on 25mg for 2 weeks and had a whole load of side effects, they started to calm down towards the end of 2 weeks, she then went up to 50mg for 5 weeks. She side effects returned and calmed down and definitely had an improvement and has been able to start going out, driving again etc. She’s now upping to 75mg and feeling side effects again. Could you half the dose to give your body chance to adjust? Hope the effects settle down, I know she felt like giving up on them and I kept encouraging her to keep going, and 7 weeks in she’s in a better place emotionally-not quite where she needs to be hence the higher dose.
3 Oct 2021
Hi, HJE! Yes, these are "normal" or at least not unexpected in some users when first starting treatment... they're some of the most common side effects: "Very common (10% or more of users): Headache (up to 22%)" "Very common (10% or more of users): Nausea (up to 26%), diarrhea/loose stools (up to 20%), dry mouth (up to 14%) Side effects generally subside over just a few days to a week or so and can usually be managed with OTC remedies. Ask your pharmacist to recommend products that won't interact with your medication. Most people will begin to show some improvement in the the first couple of weeks so stay positive. Best regards and I hope you're feeling better quickly. Wildcat